Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 12, NWS Denver/Boulder, CO

June 2, 2012Jefferson County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2012, 2:09 PM MDT for Jefferson County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2012, 2:09 PM MDT (20:09 UTC)
Expired
Jun 2, 2012, 2:45 PM MDT
In force
36 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Jefferson County, CO

The radar

The Denver radar (KFTG), 56 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WUUS55 KBOU 022009
SVRBOU
COC059-022045-
/O.NEW.KBOU.SV.W.0012.120602T2009Z-120602T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
209 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO

* UNTIL 245 PM MDT

* AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
  60 MPH.  THIS STORM WAS LOCATED NEAR IDLEDALE...OR 14 MILES WEST OF
  DENVER...MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH
  OPEN SPACE...TINY TOWN...RED ROCKS PARK...MORRISON...KITTREDGE...
  INDIAN HILLS...IDLEDALE...EVERGREEN...WESTERN WHEAT RIDGE...WESTERN
  LAKEWOOD...GOLDEN AND WESTERN ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3986 10508 3956 10513 3955 10538 3985 10533
TIME...MOT...LOC 2009Z 200DEG 13KT 3969 10522
WIND...HAIL 60MPH <.75IN

$$
2 follow-up statements
803 
WWUS55 KBOU 022024
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
224 PM MDT SAT JUN 2 2012

COC059-022045-
/O.CON.KBOU.SV.W.0012.000000T0000Z-120602T2045Z/
JEFFERSON CO-
224 PM MDT SAT JUN 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR CENTRAL JEFFERSON COUNTY...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
60 MPH.  THIS STORM WAS LOCATED 2 MILES SOUTH OF GOLDEN...OR 13 MILES
WEST OF DENVER...MOVING EAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITE RANCH OPEN SPACE...TINY TOWN...RED ROCKS PARK...MORRISON...
KITTREDGE...INDIAN HILLS...IDLEDALE...EVERGREEN...WESTERN WHEAT
RIDGE...WESTERN WESTMINSTER...WESTERN LAKEWOOD...GOLDEN AND WESTERN
ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3986 10508 3956 10513 3955 10538 3985 10533
TIME...MOT...LOC 2024Z 200DEG 13KT 3972 10520
WIND...HAIL 60MPH <.75IN

$$
109 
WWUS55 KBOU 022043
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
243 PM MDT SAT JUN 2 2012

COC059-022053-
/O.EXP.KBOU.SV.W.0012.000000T0000Z-120602T2045Z/
JEFFERSON CO-
243 PM MDT SAT JUN 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON COUNTY WILL
EXPIRE AT 245 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 3986 10508 3956 10513 3955 10538 3985 10533
TIME...MOT...LOC 2043Z 200DEG 13KT 3978 10517

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:18 AM MDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 2, 10:18 AM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
1018 AM MDT SAT JUN 2 2012

.UPDATE...

&&

.SHORT TERM...RATHER IMPRESSIVE CONVECTION WITH POCKETS OF CG LTG
ALREADY OCCURRING ON THE WEST SLOPE AT THIS HOUR. DEVELOPMENT
ACCOMPANYING THE SHORTWAVE INDUCED CLOUD SHIELD IS MAKING GOOD
EASTWARD PROGRESS AND ITS PRESENT SPEED WE SHOULD SEE LEADING EDGE
OF THICKER CLOUDS SPREADING OVER WESTERN PORTIONS OF THE FCST
AREA DURING THE NEXT HOUR. LATEST RUC IS INDICATING SFC BASED
CAPES IN THE 150-300 J/KG RANGE OVER THE HIGHER ELEVATIONS...INCLUDING
HIGHER REACHES OF THE FRONT RANGE MTNS AT THIS HOUR. CURRENT
CONDITIONS ON THE PLAINS...MOSUNNY SKIES AND SFC DEWPTS GENERALLY
IN THE 40S. IN THE NEXT COUPLE OF HOURS WOULD EXPECT TO SEE
FAIRLY RAPID CONVECTIVE INITIATION OVER THE FRONT RANGE AND
T-STORM FORMATION BEFORE THE NOON HOUR. HRRR AND 12Z/NAM COMPOSITE
REFLECTIVITY FIELDS INDICATE MULTI-CELL STORM DEVELOPMENT OVER THE
FRONT RANGE FOOTHILLS AT OR ABOUT 18Z TODAY. FROM THERE MODEL
DERIVED REFLECT IVITIES DRIFT EAST ACROSS THE I-25 URBAN CORRIDOR
THROUGH WHAT APPEARS TO BE A LESS THAN FAVORABLE ENVIRONMENT FOR
STRONG STORM GROWTH...I.E. CAPES LESS THAN 1000 J/KG AND DEWPTS
IN THE UPPER 30S TO MID 40S. HOWEVER MODEL SOUNDINGS INDICATE A
MODERATE TO HIGH POTENTIAL FOR STRONG/DAMAGING MICROBURST WINDS
WITH THIS LEADING WAVE OF STORMS MOVING OFF THE FRONT RANGE. ALSO
CAN NOT RULE SMALL HAIL EVEN WITH THE FREEZE LEVEL ABOVE 14000 FT
MSL. IT/S JUST EAST OF THE I-25 URBAN CORRIDOR/EAST-SOUTHEAST OF
THE DENVER METRO AREA/THAT THE CHANCE FOR SEVERE T-STORMS APPEARS
GREATER. SUSPECT WE/LL SEE THE LINE OF STORMS MOVING ACROSS THE
URBAN CORRIDOR INTENSIFYING AS THEY PUSH IN HIGHER DEWPTS AND
BNDRY LAYER CAPES IN THE 1100-1900 J/KG SOMETIME AROUND 20-21Z.
ASSUMING IT DOESN/T CLOUD OVER TOO QUICKLY...COULD SEE A FEW
SEVERE STORMS EMBEDDED IN A NORTH-SOUTH LINE OF NON-SEVERE STORMS
MOVING EAST ACROSS THE PLAINS DURING THE MID AND LATE AFTERNOON
HOURS. COULD SEE A COUPLE STORMS PRODUCING HAIL UP TO AN INCH OR
SO IN THE HIGHER DEWPTS ROUGHLY EAST OF DENVER AND SOUTH OF I-76.
WHERE DO NOT SEE MUCH SHEAR TODAY WITH RELATIVELY WEAK WESTERLY
FLOW ALOFT AND LIGHT SOUTH-SOUTHEAST FLOW AT THE SFC. BUT
LOCALIZED SHEAR COUPLETS ALONG THE ADVANCING T-STORM GUST FRONT
COULD SPIN UP A BRIEF TORNADO/LANDSPOUT OR TWO. MAY EVEN SEE ONE
POP UP NEAR THE EAST SIDE OF THE DENVER METRO AREA. WITH THE
SHORTWAVE EXITING THE AREA BY LATE THIS EVENING...THERE/S NOT MUCH
ELSE TO KEEP T-STORMS GOING...SO CLEARING AFTER MIDNIGHT.

BOTTOM LINE...DOES NOT LOOK LIKE A BIG SEVERE WEATHER DAY FOR US...BUT
WOULDN/T BE SURPRISED IF SPC PUTS OUT A SVR T-STORM WATCH FOR
PORTIONS OF EASTERN COLORADO LATER TODAY.

.AVIATION...VFR CONDITIONS IN THE DENVER AREA AT THIS HOUR...COULD
BRIEFLY GO MVFR WITH PASSING LINE OF THUNDERSTORMS MOVING OFF THE
FRONT RANGE AND ACROSS THE DENVER METRO AREA...ESTIMATING BETWEEN
1930-2130Z THIS AFTERNOON. STRONG AND VERY GUSTY OUTFLOW WINDS
PRODUCED BY THESE STORMS BIGGEST CONCERN FOR OPERATIONS AT DENVER
AREA AIRPORTS. FREQUENT CLOUD-TO-GROUND LIGHTNING ALSO A BIG
CONCERN. MAY SEE SOME SMALL HAIL WITH STORMS ON THE EAST SIDE OF
THE METRO AREA...BUT THE LARGER HAIL SHOULD FALL EAST OF THE METRO
AREA. FURTHERMORE...THERE IS A SLIGHT CHANCE THAT A BRIEF WEAK
TORNADO OR LANDSPOUT COULD FORM ALONG ONE OF THE T-STORM OUTFLOW
BOUNDARIES EAST OF I-25. CONDITIONS SHOULD QUICKLY IMPROVE LATE
AFTERNOON AND/OR EARLY EVENING WITH THE UPPER AIR DISTURBANCE
PRODUCING THIS CONVECTION MOVES EAST OF THE AREA.

&&

.HYDROLOGY...THUNDERSTORMS FORMING UP ALONG THE CONTINENTAL DIVIDE
IN THE NEXT 203 HOURS ARE EXPECTED TO MOVE DOWN ACROSS THE FRONT
RANGE FOOTHILLS DURING THE EARLY AFTERNOON HOURS AT 15-25 KTS. A
FEW OF THESE STORMS COULD PRODUCE 0.30 TO 0.45 INCH OF RAIN IN
UNDER 45 MINUTES...ALONG WITH SOME SMALL HAIL. THE THREAT FOR
FLOODING WITHIN THE FOURMILE BURN SCAR APPEARS LOW TODAY.
HOWEVER...WOULD NOT RULE OUT MINOR RUNOFF IN BARE SURFACE AREAS.

&&

.PREV DISCUSSION... /ISSUED 314 AM MDT SAT JUN 2 2012/

SHORT TERM...A WEAK SHORTWAVE WILL MOVE ACROSS THE AREA
TODAY...BRINGING LIFT TO THE MOUNTAINS AROUND MIDDAY AND THE
PLAINS THIS AFTERNOON. THE AIRMASS AHEAD OF THIS TROUGH WILL BE
SLIGHTLY WARMER AND MOISTER THAN YESTERDAY...RESULTING IN MORE
ENERGY FOR CONVECTION. THERE ARE MINOR DIFFERENCES IN THE MOISTURE
IN THE MODELS...GFS IS MOISTER AND LOOKS A BIT TOO RICH WITH 50
DEW POINTS NEAR THE EASTERN BORDER. BUT A CONSENSUS SEEMS FINE
WITH DEW POINTS IN THE 40S. THIS WILL GIVE CAPES OF 1200-2000 J/KG
THIS AFTERNOON DEPENDING ON HOW MUCH HEATING OCCURS BEFORE CLOUD
COVER DEVELOPS. THE TIMING IS A BIT FASTER THAN OPTIMAL...AND THE
CLOUD COVER WILL LIKELY ALSO LIMIT DEVELOPMENT TO OUTFLOW
BOUNDARIES AFTER THE INITIAL CONVECTION GETS GOING. SHEAR IS ALSO
LIMITED...0-6 KM SHEAR OF 20-30 KNOTS...SO MULTICELL OR LINEAR
STRUCTURES ARE THE LIKELY MODE. STILL ENOUGH CAPE/SHEAR TO SUPPORT
HAIL AND SOME WIND THREAT AS WELL. MAYBE SOME HELICITY TO WORK
WITH OUT ON THE PLAINS BY THE END OF THE AFTERNOON...BUT NOT
LOOKING LIKE TOO MUCH OF A TORNADO THREAT.

EXPECT EVERYTHING TO BE EARLIER THAN OUR NORMAL CONVECTIVE
SCHEDULE...WITH MOUNTAIN CONVECTION DEVELOPING BY LATE MORNING AND
CONSOLIDATING ON THE OUTFLOW BOUNDARIES ONTO THE PLAINS BY MID
AFTERNOON. BETWEEN CLOUDS FROM THE EARLY CONVECTION AND THE TIME
OF DAY...THIS LEAVES A CHANCE FOR THE FRONT RANGE CITIES TO GET
SKIPPED OVER SO I WILL NOT RAISE POPS TOO MUCH...BUT WILL GO AHEAD
AND MENTION THE SEVERE THREAT WITH THE STRONGER STORMS.

EXPECT THAT THERE MAY NOT BE MUCH ACTIVITY BEHIND THE TROUGH...SO
WENT WITH LOWER EVENING POPS AND GOOD CLEARING BY MORNING. TEMPS
MAY BE A LITTLE HIGH TODAY AND A BIT TOO LOW TONIGHT IF THERE IS
MORE CLOUD COVER THAN EXPECTED...BUT FOR NOW I LEFT THEM ALONE.

LONG TERM...MODELS STILL INDICATE AN UNSETTLED WEEK OF WEATHER
AHEAD OF US AS A WEAK UPPER LEVEL RIDGE REMAINS OVER THE ROCKY
MOUNTAINS AND GRADUALLY AMPLIFIES. THE GFS AND ECMWF HAVE SIMILAR
SOLUTIONS WITH RESPECT TO THE UPPER RIDGE OVER COLORADO...BUT THEY
DIFFER ON THE STRENGTH AND POSITIONING OF THE UPSTREAM TROUGH OVER
THE PACIFIC NORTHWEST AND NORTHERN GREAT BASIN. THE ECMWF
CONTINUES BRINGING THE UPPER TROUGH/LOW INTO SOUTHERN IDAHO BY
NEXT WEDNESDAY MORNING WHILE THE GFS KEEP UPPER DISTURBANCE OVER
NORTHEAST OREGON AND WASHINGTON. THE ECMWF SOLUTION WILL BRING
STRONGER SOUTHWEST FLOW ALOFT INTO NORTHWEST AND NORTH CENTRAL
COLORADO. ALONG WITH THE WEAK UPPER RIDGE IN THE HEIGHT FIELD...
WARM TEMPERATURES AT LOW LEVELS WILL PRODUCE A THERMAL TROUGH
WHICH WILL TRANSLATE TO PERSISTENT LOW SURFACE PRESSURE OVER THE
MOUNTAINS. BY MONDAY THIS PATTERN WILL BEGIN DRAWING MOISTURE
NORTHWARD FROM THE SOUTHERN PLAINS. SOUTHERLY FLOW WILL THEN
CONTINUE MOST OF THE WEEK...BRINGING MOISTURE AND INSTABILITY INTO
EASTERN COLORADO. EACH DAY OF THE WEEK WILL HAVE A CHANCE OF
THUNDERSTORMS DEVELOPING AS THE AMPLIFIED UPPER RIDGE REMAINS IN
PLACE AND ALLOWS GULF MOISTURE TO CONTINUE ADVECTING OVER THE HIGH
PLAINS. THE ECMWF INDICATES THAT THE LATTER HALF OF THE WEEK WILL
BE THE WETTEST SINCE THAT MODEL HOLDS THE UPPER RIDGE AXIS FURTHER
WEST THAN THE GFS. THE GFS BREAKS DOWN THE UPPER RIDGE LATE IN THE
WEEK...BUT WE WILL HAVE TO WAIT TO SEE WHICH SOLUTION PANS OUT.
PREVIOUS FORECAST PACKAGES HAVE ALREADY HAD THE MENTION OF SHOWERS
EACH AFTERNOON AND EVENING THROUGH THE WEEK...SO VERY FEW
ADJUSTMENTS WERE MADE THIS TIME AROUND.

AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED IN THE DENVER
AREA THIS AFTERNOON. THE MAIN THREAT IS VARIABLE WINDS GUSTING
OVER 30 KNOTS...THOUGH HAIL IS ALSO POSSIBLE WITH A FEW OF THE
STORMS. THE STORMS MAY CONSOLIDATE INTO A LINE OF STRONG
CONVECTION EAST AND SOUTHEAST OF DENVER IN THE LATE AFTERNOON AND
EARLY EVENING.

HYDROLOGY...THERE IS A SMALL THREAT OF FLOODING IN THE FOURMILE
BURN AREA TODAY. IN GENERAL...STORMS WILL BE MOVING AT LEAST 15
MPH WHICH WILL LIMIT THE THREAT...BUT THE STRONGEST STORMS TODAY
COULD PRODUCE AN INCH OF RAIN IN UNDER AN HOUR. THE MAIN TIME OF
THE THREAT IS EARLY AFTERNOON. ELSEWHERE THE THREAT OF FLOODING IS
MINIMAL.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER/GIMMESTAD
LONG TERM....DANKERS
AVIATION...BAKER/GIMMESTAD
Hazardous weather outlook, Jun 2, 11:07 AM MDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1107 AM MDT SAT JUN 2 2012

COZ030>051-031715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1107 AM MDT SAT JUN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THE PLAINS
OF NORTHEAST COLORADO THIS AFTERNOON...MAINLY FOR AREAS EAST OF
THE I-25 URBAN CORRIDOR. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN THREAT FROM THUNDERSTORMS AFTER 1:30 PM TODAY.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE AROUND
THE NOON HOUR...AND THEN MOVE EAST ACROSS THE I-25 URBAN CORRIDOR
BETWEEN 12:30 AND 2 PM TODAY. SOME OF THESE STORMS WILL BE
CAPABLE OF WIND GUSTS TO 50 MPH...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND POSSIBLY SOME SMALL HAIL. THESE STORMS ARE THEN
EXPECTED TO MOVE EAST ACROSS THE PLAINS AS A LINE OF STRONGER
STORMS...WHERE A FEW STORMS SOUTH OF INTERSTATE 76 MAY PRODUCE
HAIL TO AROUND AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH.

WHILE THESE STORMS WILL BE MOVING AT A MODERATE SPEED TODAY...THERE
IS A SLIGHT CHANCE OF FLOODING IN THE FOUR MILE BURN AREA WEST OF
BOULDER EARLY TO MID-AFTERNOON TODAY. FROM ONE QUARTER TO ONE-HALF
INCH OF RAIN COULD FALL FROM STORMS PASSING OVER THE BURN AREA IN
UNDER AN HOUR. ELSEWHERE THE THREAT OF FLOODING IS MINIMAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE WEEK AS AN UPPER
LEVEL RIDGE PERSISTS OVER THE STATE. HOWEVER...MOISTURE AT LOW
LEVELS WILL BEGIN INCREASING EARLY IN THE WEEK...FROM THE PLAINS
INTO THE FOOTHILLS. THE COMBINATION OF WARM TEMPERATURES AND THE
PRESENCE OF LOW LEVEL MOISTURE WILL PRODUCE ROUNDS OF SHOWERS AND
THUNDERSTORMS EACH DAY. HAIL...GUSTY WINDS...AND LOCALLY HEAVY
RAIN MAY ACCOMPANY THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER NOON.

BAKER/MEIER

In the hours before

Special weather statement, Jun 2, 12:50 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1250 PM MDT SAT JUN 2 2012

COZ037-021915-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
1250 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHEASTERN PARK COUNTY

AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN PARK
COUNTY...OR 32 MILES WEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3894 10548 3897 10534 3871 10533 3871 10546
TIME...MOT...LOC 1850Z 249DEG 6KT 3879 10538
Special weather statement, Jun 2, 12:56 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1256 PM MDT SAT JUN 2 2012

COZ034-036-039-021930-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
1256 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHERN JEFFERSON COUNTY

AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED NEAR PINE GROVE...OR 28 MILES
SOUTHWEST OF DENVER...MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PINE
GROVE...SOUTH PLATTE...CONIFER...BUFFALO CREEK AND ASPEN PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3957 10512 3936 10518 3937 10539 3957 10538
TIME...MOT...LOC 1856Z 274DEG 4KT 3943 10532
Special weather statement, Jun 2, 1:53 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
153 PM MDT SAT JUN 2 2012

COZ036-040-041-022030-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
153 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN DOUGLAS COUNTY

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF
BEVERLY HILLS...OR 21 MILES SOUTH OF DENVER...MOVING EAST AT 10
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO CASTLE
PINES...THE PINERY...SURREY RIDGE...PARKER...FRANKTOWN...CASTLE ROCK
AND BEVERLY HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3955 10468 3931 10468 3931 10496 3956 10493
TIME...MOT...LOC 1954Z 244DEG 19KT 3946 10480
Special weather statement, Jun 2, 1:55 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
155 PM MDT SAT JUN 2 2012

COZ034-036-022030-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
155 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EASTERN GILPIN COUNTY

AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR ASPEN SPRINGS...OR 29
MILES WEST OF DENVER...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO
ROLLINSVILLE...CENTRAL CITY...BLACK HAWK AND ASPEN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3993 10553 3992 10541 3976 10545 3984 10559
TIME...MOT...LOC 1956Z 208DEG 6KT 3983 10549
Special weather statement, Jun 2, 2:00 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
200 PM MDT SAT JUN 2 2012

COZ034-036-039-022030-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
200 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL JEFFERSON COUNTY

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50
MPH.  THESE STORMS WERE LOCATED 3 MILES SOUTHEAST OF EVERGREEN...OR 21
MILES SOUTHWEST OF DENVER...MOVING EAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO TINY TOWN...
RED ROCKS PARK...MORRISON...KITTREDGE...INDIAN HILLS...IDLEDALE...
EVERGREEN...BERGEN PARK...WESTERN LAKEWOOD AND GOLDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3980 10515 3953 10513 3953 10539 3980 10540
TIME...MOT...LOC 1959Z 229DEG 12KT 3960 10531

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:50 PM MDTSpecial Weather StatementBOUTeller25 min
Jun 2, 12:56 PM MDTSpecial Weather StatementBOUJefferson34 min
Jun 2, 1:25 PM MDTAreal Flood AdvisoryBOUJefferson95 min
Jun 2, 1:53 PM MDTSpecial Weather StatementBOUDouglas37 min
Jun 2, 1:55 PM MDTSpecial Weather StatementBOUGilpin35 min
Jun 2, 2:00 PM MDTSpecial Weather StatementBOUJefferson30 min
Jun 2, 2:16 PM MDTSevere Thunderstorm WarningBOUDouglas, Elbert29 min
Jun 2, 2:20 PM MDTSevere Thunderstorm WarningBOUArapahoe, Denver, Jefferson40 min
Jun 2, 2:35 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver40 min
Jun 2, 2:42 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert31 min
Jun 2, 2:50 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe40 min
Jun 2, 3:03 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Elbert42 min
Jun 2, 3:23 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan52 min
Jun 2, 3:29 PM MDTSevere Thunderstorm WarningBOUWashington46 min
Jun 2, 3:37 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln38 min
Jun 2, 3:47 PM MDTSevere Thunderstorm WarningBOUMorgan43 min
Jun 2, 3:57 PM MDTSevere Thunderstorm WarningBOUMorgan48 min
Jun 2, 4:18 PM MDTSevere Thunderstorm WarningBOUWashington42 min
Jun 2, 4:57 PM MDTSpecial Weather StatementBOULogan48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.